Alert archive / Kentucky / River Flood Warnings in 2016

River Flood Warning 6, NWS Louisville, KY

March 11, 2016Ohio County, Kentucky

NWS Louisville, KY issued this river flood warning at Mar 11, 2016, 6:33 AM CST for Ohio County, Kentucky. It took effect at Mar 11, 2016, 12:00 PM CST. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Mar 11, 2016, 6:33 AM CST (12:33 UTC)
In effect from
Mar 11, 2016, 12:00 PM CST
Expired
Mar 12, 2016, 1:21 AM CST
In force
13 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

County Ohio County, KY

The radar

The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rough River near Dundee (DUNK2).

Action stage
23 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03319000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

554 
WGUS43 KLMK 111233
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
733 AM EST FRI MAR 11 2016

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Rough River near Dundee

affecting the following counties in Kentucky...Ohio.

.Up to 2 inches over the 24 hours is causing the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC183-120000-
/O.NEW.KLMK.FL.W.0006.160311T1800Z-160312T0000Z/
/DUNK2.1.ER.160311T1800Z.160311T1800Z.160311T1800Z.NO/
733 AM EST FRI MAR 11 2016

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Rough River near Dundee.
* from this afternoon to this evening.
* At  6:45 AM Friday the stage was 24.8 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* Impact...At 25.0 feet...County roads between Dundee and Narrows 
  flood.
* Flood History...This crest compares to a previous crest of 25.1  
  feet on Dec 23 2013.

&&

LAT...LON 3766 8653 3751 8696 3752 8713 3743 8710
      3743 8694 3755 8649             

$$
CMC
2 follow-up statements
836 
WGUS83 KLMK 112314
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
614 PM EST FRI MAR 11 2016

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Rough River near Dundee 
 
affecting the following counties in Kentucky...Ohio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC183-121330-
/O.EXT.KLMK.FL.W.0006.000000T0000Z-160312T1330Z/
/DUNK2.1.ER.160311T1430Z.160311T2045Z.160312T0000Z.NO/
614 PM EST FRI MAR 11 2016

The Flood Warning continues for
  the Rough River near Dundee.
* until Saturday morning.
* At  5:45 PM Friday the stage was 25.2 feet. 
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 25.0 feet...County roads between Dundee and Narrows 
  flood.

&&

LAT...LON 3766 8653 3751 8696 3752 8713 3743 8710
      3743 8694 3755 8649             

$$

MRC
108 
WGUS83 KLMK 120721
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
221 AM EST SAT MAR 12 2016

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Rough River near Dundee
 
affecting the following counties in Kentucky...Ohio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC183-120751-
/O.CAN.KLMK.FL.W.0006.000000T0000Z-160312T1330Z/
/DUNK2.1.ER.160311T1430Z.160311T2045Z.160312T0200Z.NO/
221 AM EST SAT MAR 12 2016

The flood warning is cancelled for
  the Rough River near Dundee.
* At  1:45 AM Saturday the stage was 24.6 feet. 
* Flood stage is 25.0 feet.
* Fell below flood stage at  9:00 PM Friday.
* Forecast...The river will continue to fall to 20.7 feet by Sunday 
  morning.

&&

LAT...LON 3766 8653 3751 8696 3752 8713 3743 8710
      3743 8694 3755 8649             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Mar 11, 4:55 AM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 11, 4:55 AM CST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
555 AM EST FRI MAR 11 2016

...Updated Aviation Discussion...

.SHORT TERM (Now through Saturday)...
Issued at 230 AM EST Fri Mar 11 2016

The synoptic pattern early this morning features a couple features
of note visible on water vapor imagery.  One is a PV anomaly passing
through the eastern Great Lakes region, and the other is a closed
upper-level low over southern TX.  The closed low will open into an
open wave through the short term period, bringing renewed rain
chances by the end of the period.

The northern stream PV anomaly has helped push a cold front into TN
early this morning, taking much of the shower activity with it.
However, there is still some areas of drizzle/light showers,
especially across southern KY which will continue through the
morning hours.

Otherwise, drier air will continue to slowly ooze into the region
from the north today.  This may be just enough to break up some of
the low-level cloud cover by this afternoon across northern
KY/southern IN, but think we will continue to at least see mid/high
clouds.  Given this, temperatures will be tricky as they likely
won't go very far in the thicker/lower clouds.  Will go with
generally mid 60s everywhere, but there is certainly some bust
potential with this.

For tonight, a kicker wave over the West Coast will help to lift the
TX low northward.  In response, the cold front currently over TN
will begin to lift back north as a warm front.  The low-level jet
will strengthen in response to the ejecting wave, which should
promote some shower development along/north of the warm front late
tonight.  Moisture transport and lift aren't all that impressive, so
will limit coverage to 30-50 percent.

The warm front will lift well north of the region by midday
Saturday.  This should allow temperatures to warm easily into the
70s, with some upper 70s or even a shot at 80 possible if we are
able to see some breaks in the cloud cover.  However, given the
deep, moist southwesterly flow do not think we will see too much
sun.  Guidance continue to suggest we may see some shower/storm
activity within the warm sector during the afternoon hours on
Saturday.  Guidance tends to overdo warm sector precip and with
shortwave ridging over the region, think coverage will be pretty
scattered.  Therefore, will continue to favor the drier solutions
(ECMWF/NAM) and go with 30-40% pops for the afternoon hours.

.LONG TERM (Saturday Night through Thursday)...
Issued at 250 AM EST Fri Mar 11 2016

The synoptic pattern at the start of the long term period will
feature amplified southerly flow over the Ohio Valley as the TX
upper low approaches.  However, this regime will become more zonal
by the middle of next week.  Even so, the pattern will still remain
active as several waves push through the Ohio Valley.

The main synoptic ascent associated with the PV anomaly ejecting out
of TX will arrive Saturday night into Sunday.  This will result in a
band of showers and a few thunderstorms moving through the region.
Luckily, it appears this system will be progressive enough that it
shouldn't cause any significant flooding issues, despite the
saturated grounds from this past system.

The wave responsible for kicking out the closed low will then move
through the TN Valley Sunday night into Monday.  This will bring a
renewed shot of some showers and a few thunderstorms.  That system
quickly moves out by Monday night, finally bringing a period of
slightly drier weather.  One final system will dig into the Great
Lakes Tuesday into Tuesday night.  Ahead of it, strong/deep
southwesterly flow will envelop the region.  Instability will build,
but a stout cap is noted on soundings.  This should foster a good
amount of sunshine which will allow us to mix rather deep.  All this
points to an overachiever in temperatures, thus have raised highs
considerably for Tuesday.  Think we will see a decent shot of 80
degree readings across portions of the region (especially southern
KY).

Guidance has come in drier for Wednesday/Thursday, thus have trended
the forecast drier in this time frame.  Forecast soundings suggest
we will continue to mix pretty deep these days into strong winds
aloft, so it will likely be breezy.  After highs near 70 Wednesday,
they will be cooler in the 60s on Thursday.

&&

.AVIATION (12Z TAF Update)...
Updated at 553 AM EST Fri Mar 11 2016

Ceilings will continue to be the main concern for this TAF period.
LEX and BWG are currently IFR and SDF MVFR. SDF and LEX are expected
to rise to VFR by mid day to early afternoon. However, BWG is closer
to the stalled frontal boundary, so although some improvement is
expected, it looks like cigs will still remain below fuel alternate.
Ceilings are expected to lower again tonight to MVFR or IFR as the
front lifts back across the region as a warm front. This will also
bring some showers back in early tomorrow morning. Winds today will
start out of the north and shift to easterly by the afternoon to
evening hours. Wind speeds should stay below 10 knots through the
forecast period.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Short Term........KJD
Long Term.........KJD
Aviation..........EER
Hazardous weather outlook, Mar 11, 2:16 AM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 AM EST FRI MAR 11 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120830-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE...
HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY
316 AM EST FRI MAR 11 2016 /216 AM CST FRI MAR 11 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH EARLY
NEXT WEEK. THESE REPEATED ROUNDS OF RAINFALL MAY LEAD TO SOME
MINOR FLOODING LATE THIS WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:38 PM CSTRiver Flood AdvisoryLMKOhio36 hr

Nearby

River Flood Warnings in Kentucky, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.